Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have tenderness on head. Taken methylprednisolone. Done blood test including ESR sedimentation rate. Need second opinion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I have a question regarding tenderness on my head. The spot is above my left ear and is tender to the touch. Were it is tender there feels as though there is a groove that runs vertically. I do not recall any trauma to the area. I have no headache present. I went to my primary care provider and as a precautionary measure he gave me a methylprednisolone to take in case I had arteritist. The tender area is further back than my temporal artery and he also ran full blood test including ESR sedmentation rate. All blood test came back normal. While on the methylprednisolone the tenderness appeared to subside. I have been of the methylprednisolone for 3 days and the tenderness has returned when I press in the area. After the blood test and came back normal and the doctor could not identify any visual issues upon exam he seemed to be un concerned that this is any type of serious issue. I just wanted a second opinion on what this could potentially be and if I should be concerned, as well as any recommended next steps if any.
Posted Tue, 12 Nov 2013 in Headache and Migraines
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Musculoskeletal cause? Take NSAID, analgesic spray

Detailed Answer:
Hi XXXX, thanks for using XXXXXXX
I went through your query and understood your concern.

1. Relax, This may be musculoskeletal pain.
Since your doctor has examined it and no local problem and no CNS manifestations with normal blood report, the problem (tenderness) mainly points towards the musculoskeletal cause. The grove you are feeling may be the space between muscle in parieto-temporal region.

2. Also look for any sweat gland / sebaceous gland infection / enlargement in the local area, as this also present with local tenderness. If it is present then needs topical antibiotic with NSAID.

3. For now you can apply local analgesic spray like diclofenac and take NSAID like Ibuprofen 400mg after discussing with your doctor. Don't press or apply pressure on it for few days drink plenty of water and do regular outdoor exercises. These will help.

4. I will be little concerned if you develop and neurological, visual or ENT signs. Since you don't have any of them be relaxed, and follow doctor advice.

Hope this answered your query and is helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health.

Above answer was peer-reviewed by
Follow-up: Have tenderness on head. Taken methylprednisolone. Done blood test including ESR sedimentation rate. Need second opinion 15 minutes later
Thank you,
One last point....
This has been occurring for about 3-4 weeks and my ears do feel a little "fluidy" although I tend to historically have seasonal allergies that cause this with my ears. Are there any specific ENT symptom I should watch out for?
Answered by Dr. Lohit K 27 minutes later
Brief Answer:
avoid allergen. antihistamine with NSAID

Detailed Answer:
Hi, thanks for writing back.

Yes this may be the cause of tenderness. In allergic patients with repeated allergic rhinitis the chance of serous otitis media is more. You are also feeling the symptom of fluid in ear. So with such symptoms in my patients I advice to have regular steam inhalation, anti histamine to reduce secretion and to keep cheewing something ( chewing gum). This will help to reduce development of pressure in middle ear and hence the the fluid accumulation. Continue NSAID with Serratiopeptidase. This will help you.

You can watch for any pain in ear, fullness and also prevent allergens.

Consult your doctor for ENT examination once.

Hope this clarified your doubt. Wish you faster recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor